Hail, Barry
- When
- May 16, 3:08 PM CST
- Where
- Barry County, Eagle Rock
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.550, -93.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 16, 12:32 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT FRI MAY 16 2003 ...FLOODING POTENTIAL CONTINUES THROUGH TONIGHT... FIRST BATCH OF WIDESPREAD RAIN HAS CLEARED THE FORECAST AREA EARLY THIS AFTERNOON...WITH LATEST RADAR SHOWING ANOTHER ROUND OVER NORTHERN ARKANSAS SPREADING INTO OUR SOUTHERN ZONES. WATER VAPOR SHOWS UPPER LOW SPINNING OVER CENTRAL OK THIS AFTERNOON WITH ACCOMPANYING SURFACE LOW PRETTY MUCH STACKED UNDERNEATH. VERY MOIST AIRMASS CONTINUES TO ADVECT NORTHWARD SO NO LACK OF FUEL FOR STORMS THROUGH TONIGHT. THEREFORE WILL KEEP FLOOD WATCH GOING FOR ALL COUNTIES. BY SATURDAY 12Z...GFS AND ETA HAVE THE STACKED LOW OVER AROUND NORTH CENTRAL TO NORTHWEST ARKANSAS. THIS SHOULD PLACE HEAVIEST RAIN TO THE EAST OF OUR ZONES...SO DO NOT ANTICIPATE EXTENDING TIMING OF THE FLOOD WATCH AT THIS TIME. SINCE WE HAVE HAD SEVERAL HOURS WITHOUT PRECIP LATE MORNING INTO EARLY AFTERNOON...THE LITTLE EXTRA HEATING WE GOT MAY GET US UNSTABLE ENOUGH TO SEE SOME ISOLATED SEVERE STORMS. IN ADDITION...SEVERE STORMS DEVELOPING OVER CENTRAL OKLAHOMA THIS AFTERNOON MAY BE ABLE TO MAINTAIN INTENSITY AS THEY MOVE NORTHEAST TOWARD THE OZARKS. SO HAVE LEFT MENTION OF SEVERE IN HAZARDOUS WEATHER OUTLOOK. WILL CONTINUE CHANCES OF PRECIPITATION INTO SATURDAY (LIGHTER AMOUNTS EXPECTED) AS WRAP AROUND MOISTURE ON NORTH SIDE OF LOW CONTINUES TO SPREAD OVER OUR COUNTIES. HAVE TAPERED OFF PRECIP CHANCES FROM WEST TO EAST SATURDAY NIGHT. MODELS CONTINUE WITH GOOD CONSISTENCY ON THE NEXT SYSTEM TO MOVE INTO THE REGION LATE MONDAY AND TUESDAY. THIS SYSTEM APPEARS TO BE FASTER MOVING THAT CURRENT STORM SYSTEM OVER THE AREA...WHICH SHOULD LIMIT FLOOD THREAT. HOWEVER...WITH SATURATED CONDITIONS WILL HAVE TO MONITOR FLOODING POTENTIAL. LATER IN THE EXTENDED...FORECAST CONSISTENCY DROPS OFF RAPIDLY AS GFS KICKS OUT MUCH PRECIP IN REGION OF SURFACE HIGH...AND LIKELY EXTENDS PRECIP FIELD TOO FAR TO THE EAST WITH UPSLOPE SETTING UP LATE WEDNESDAY INTO THURSDAY. FOR NOW WILL CONTINUE WITH DRY FORECAST IN THE EXTENDED BUT WILL MONITOR TRENDS CLOSELY. ALL GRIDS HAVE BEEN SENT AND PUBLISHED. .AVIATION... TAFS WILL CONTINUE TO CARRY PRECIP THROUGH THE NIGHT WITH LOWERING CEILINGS AFTER SUNSET. .SGF... MO...FLOOD WATCH FOR TONIGHT ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH FOR TONIGHT ZONES KSZ073...KSZ097...KSZ101. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS OVER 60 MPH...AND ISOLATED TORNADOES. HEAVY RAINFALL WITH AREAS OF FLOODING. AREAS AFFECTED AND TIMING: PERIODS OF THUNDERSTORMS WILL AFFECT THE ENTIRE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: SEVERE STORMS OVER NORTHEAST OKLAHOMA THIS AFTERNOON MAY BE ABLE TO MAINTAIN THEIR INTENSITY AS THEY MOVE INTO SOUTHWEST MISSOURI LATE THIS AFTERNOON INTO THE EVENING. OTHERWISE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE. THE MAIN THREAT TONIGHT WILL BE FROM VERY HEAVY RAINFALL AND FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OF THREE OR MORE INCHES POSSIBLE. RAINFALL OF THIS MAGNITUDE FALLING ONTO ALREADY SATURATED GROUNDS WILL LIKELY LEAD TO SIGNIFICANT RUNOFF AND FLOODING IN LOW LYING AREAS AND ALONG STREAMS AND RIVERS. ADDITIONAL INFORMATION: A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS COULD LINGER INTO THE DAY ON SATURDAY...ESPECIALLY SOUTH AND EAST OF A BRANSON TO ROLLA LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. THE NEXT STORM SYSTEM SHOULD ARRIVE IN THE AREA LATE MONDAY NIGHT AND TUESDAY...WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY
MOZ070-071-077>083-088>098-101>106-170300- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 353 PM CDT FRI MAY 16 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 396...IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...DALLAS...DENT... DOUGLAS...GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD... NEWTON...OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON... STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...OZARK...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. TERRY
The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357673.